Alert archive / North Carolina / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 87, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 19, 2005, 6:23 PM EDT for Halifax County, North Carolina. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2005, 6:23 PM EDT (22:23 UTC)
- Expired
- Jul 19, 2005, 6:45 PM EDT
- In force
- 22 min
- Issued by
- NWS Raleigh, NC
- Area
- Counties, with a storm outline in the text
County Halifax County, NC
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 10.4 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 664 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 908 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- -43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KRAH 192222 SVRRAH NCC083-192245- /O.NEW.KRAH.SV.W.0087.050719T2223Z-050719T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RALEIGH NC 623 PM EDT TUE JUL 19 2005 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL HALIFAX COUNTY IN CENTRAL NORTH CAROLINA * UNTIL 645 PM EDT * AT 622 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CROWELLS CROSSROADS...OR ABOUT 15 MILES SOUTH OF ROANOKE RAPIDS. MOVING EAST AT 15 MPH. PENNY SIZED HAIL IS LIKELY WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... TILLERY... A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. LAT...LON 3635 7767 3617 7767 3614 7731 3634 7745 $$ 11
1 follow-up statement
000 WWUS52 KRAH 192244 SVSRAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 642 PM EDT TUE JUL 19 2005 NCC083-192252- /O.EXP.KRAH.SV.W.0087.000000T0000Z-050719T2245Z/ HALIFAX NC- 642 PM EDT TUE JUL 19 2005 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HALIFAX COUNTY EXPIRES AT 645 PM EDT... THE STORM WHICH PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED SLIGHTLY... BUT MAY STILL PRODUCE MARBLE SIZE HAIL AS IT APPROACHES TILLERY. OTHER STRONG STORMS ARE SCATTERED AROUND HALIFAX COUNTY. THE STRONGEST STORMS ARE JUST NORTHWEST OF HOLLISTER... AND NEAR BEAVERDAM. PEOPLE ACROSS THE COUNTY SHOULD KEEP A CLOSE EYE ON THE SKY... AND HEAD INDOORS IMMEDIATELY AT THE FIRST SOUND OF THUNDER OR IF THREATENING CLOUDS APPROACH. LAT...LON 3635 7767 3617 7767 3614 7731 3634 7745 $$ 11
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 2:00 PM EDT, 4 hours 23 minutes earlier.
Area forecast discussion, Jul 19, 2:00 PM EDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 200 PM EDT TUE JUL 19 2005 .SHORT TERM (TONIGHT THROUGH FRIDAY)... NOT MUCH DAY TO DAY CHANGE IS EXPECTED OVER CENTRAL NORTH CAROLINA THROUGH FRIDAY. A SUBTROPICAL RIDGE REMAINS IN PLACE FROM BERMUDA ACROSS THE CAROLINAS TO THE SOUTHERN MISSISSIPPI VALLEY...DIMPLED BY A WEAK PIEDMONT TROUGH THAT APPEARS TO INDUCE MORE CONVERGENCE IN THE LOWER LEVEL FLOW OVER THE SOUTHERN PIEDMONT TO THE SANDHILLS ON WED...LESS ON THU AND FRI. PRECIPITABLE WATER REMAINS MODERATELY HIGH WITH GFS SHOWING 2.0-2.2...THOUGH ETA SHOWS SOME DRYING TO AROUND 1.8 NW MAINLY WITH GREATER SUBSIDENCE ALOFT LATE WED-THU. MID LEVEL LAPSE RATES EACH AFTERNOON ARE MODERATELY BUT NOT EXCESSIVELY UNSTABLE...ABOUT 5.3 DEG/KM WED AND 5.4-5.8 THU-FRI. WELL ALOFT... ABOVE 300 MB...FLOW BECOMES MORE NORTHWESTERLY AND DIFFLUENT BY FRI AS THE RIDGE BUILDS WEST. A SOUTHERLY LOW LEVEL JET WITH HIGH THETA-E INTO THE NORTHERN MIDWEST COULD TRIGGER AN MCS WITH RESIDUAL DEBRIS REACHING NC IN NW FLOW ALOFT ON FRI. TOO EARLY TO KNOW AT THIS TIME. MODEL 12Z LOW LEVEL THICKNESS APPEARS SIMILAR TO PROJECTIONS FROM YESTERDAY...SHOWING A MODEST DROP FOR THE TOMORROW PERIOD...THEN RISES THE NEXT TWO DAYS. A SIMILAR PROJECTION YESTERDAY NEVER PANNED OUT WITH 12 THICKNESS VIRTUALLY THE SAME AS THE PREVIOUS TWO DAYS. MAX/MIN TEMPERATURES WILL REMAIN IN THE 91-96 AND 70-75 DEGREES RANGE RESPECTIVELY. -RFG && .LONG TERM (FRIDAY NIGHT THROUGH TUESDAY)... UPPER TROF LOOKS TO HAVE SHIFTED NORTH AND EAST OF THE AREA WITH RIDGING EDGING IN THROUGH THE EXTENDED. NORTHWEST FLOW REGIME INITIALLY WITH DRYING OF THE AIRMASS...HENCE ONLY SLIGHT CHANCES ALTHOUGH ADVECTIVE CONVECTION ALWAYS A POSSIBILITY IN NORTHWEST FLOW REGIME. TEMPS COULD SOAR INTO THE UPPER 90S EARLY NEXT WEEK AS THE UPPER RIDGING SETTLES ACROSS THE AREA. AGAIN...LOW DIURNAL POPS MONDAY AND TUESDAY. -MLM && .AVIATION... PERSISTENT DIURNAL TREND WITH SCATTERED CONVECTION THROUGH THE 00Z TIME FRAME WITH CLEARING BY 02Z. VISIBILITIES WILL BE MVFR BRIEFLY IN THE 09Z-13Z TIME FRAME...WITH A SCATTERED CUMULUS FIELD DEVELOPING AGAIN TOMORROW AFTERNOON. -MLM && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RFG LONG TERM...MLM AVIATION...MLM
Hazardous weather outlook, Jul 19, 4:17 AM EDT, 14 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 417 AM EDT TUE JUL 19 2005 NCZ007>011-021>028-038>043-073>078-083>086-088-089-200830- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 417 AM EDT TUE JUL 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT HOT TEMPERATURES IN THE LOWER AND MID 90S ALONG WITH HIGH HUMIDITIES WILL RESULT IN HEAT INDEX VALUES THIS AFTERNOON FROM AROUND 100 TO 105. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED IN THE AFTERNOON INTO THE EARLY EVENING. LIGHT WIND FLOW WILL RESULT IN STORMS MOVING SLOWLY AND PRODUCING LOCALLY HEAVY RAINFALL AMOUNTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. RA
In the hours before
Special weather statement, Jul 19, 4:35 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 435 PM EDT TUE JUL 19 2005 NCZ085-086-192145- SCOTLAND-HOKE- INCLUDING THE CITIES OF...LAURINBURG...RAEFORD 435 PM EDT TUE JUL 19 2005 A CLUSTER OF STRONG THUNDERSTORMS WILL MOVE NORTHEASTWARD OVER OAK HILL IN NORTHERN SCOTLAND COUNTY... AND WILL APPROACH RAEFORD BEFORE 515 PM. THESE STORMS ARE PRODUCING FREQUENT CLOUD-TO-GROUND LIGHTNING... GUSTY WINDS... BRIEF TORRENTIAL DOWNPOURS... AND POSSIBLY SOME PEA SIZE HAIL. NCZ010-011-192145- WARREN-HALIFAX- INCLUDING THE CITIES OF...WARRENTON...ROANOKE RAPIDS 435 PM EDT TUE JUL 19 2005 A CLUSTER OF STRONG THUNDERSTORMS WILL MOVE EASTWARD OVER EASTERN WARREN COUNTY AND HALIFAX COUNTY... PASSING NEAR AIRLIE... ROANOKE RAPIDS... AND HALIFAX BEFORE 530 PM. BRIEF TORRENTIAL DOWNPOURS... GUSTY WINDS... AND FREQUENT LIGHTNING CAN BE EXPECTED AS THESE STORMS PASS. GIH
Special weather statement, Jul 19, 6:00 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 600 PM EDT TUE JUL 19 2005 NCZ011-192300- HALIFAX- INCLUDING THE CITY OF...ROANOKE RAPIDS 600 PM EDT TUE JUL 19 2005 A STRONG THUNDERSTORM CONTAINING FREQUENT CLOUD-TO-GROUND LIGHTNING AND TORRENTIAL DOWNPOURS WILL MOVE EASTWARD THROUGH 6 PM... PASSING JUST SOUTH OF THE CITY OF HALIFAX... AND LIKELY MOVING OVER TILLERY. PEA TO MARBLE SIZE HAIL AND GUSTS OVER 40 MPH ARE POSSIBLE WITH THIS STORM. GIH
Special weather statement, Jul 19, 6:13 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 613 PM EDT TUE JUL 19 2005 NCZ011-192315- HALIFAX- INCLUDING THE CITY OF...ROANOKE RAPIDS 613 PM EDT TUE JUL 19 2005 A STRONG THUNDERSTORM CONTAINING FREQUENT CLOUD-TO-GROUND LIGHTNING AND TORRENTIAL DOWNPOURS WILL MOVE EASTWARD THROUGH 615 PM... PASSING JUST SOUTH OF THE CITY OF HALIFAX... AND LIKELY MOVING OVER TILLERY. PEA TO MARBLE SIZE HAIL AND GUSTS OVER 40 MPH ARE POSSIBLE WITH THIS STORM. ANOTHER INTENSE STORM DEVELOPING A FEW MILES SOUTH OF AIRLIE ALSO HAS THE POTENTIAL TO PRODUCE HAIL THE SIZE OF MARBLES AND STRONG WIND GUSTS OVER 40 MPH. THIS STORM WILL PASS OVER INTERSTATE 95 NORTH OF GLENVIEW... AND MAY REACH HALIFAX BEFORE 615 PM. PEOPLE IN HALIFAX COUNTY IN THE PATH OF THESE STORMS SHOULD MOVE INDOORS. GIH
Nearby
Severe Thunderstorm Warnings in North Carolina, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.